MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-022
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a 24mm amplatzer septal occluder (lot 8406508) was chosen for implantation into an atrial septal defect (asd) utilizing a 9f amplatzer trevisio intravascular delivery system (lot 8234812).During implantation, a cobra shaped deformation was observed in the occluder.The device was retracted, realigned, and flushed before re-trying implantation, but the cobra deformation occurred again.The device was removed and a replacement 22mm amplatzer septal occluder (lot 8393118) was attempted to be implanted utilizing a new 9f amplatzer trevisio intravascular delivery system (lot 8337467).During implantation, this device also had a cobra shaped deformation.Implantation was reattempted, but the issue persisted.A third 18mm amplatzer septal occluder (lot 8293150) was then successfully implanted utilizing a third 9f amplatzer trevisio intravascular delivery system (lot 8337467).The patient remained hemodynamically stable throughout the procedure.There was no interaction with any cardiac structures during the deployment of the first two devices.No angulation or kinking was noted in any of the delivery systems.There was no clinically significant delay and no adverse patient effects.The patient status was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device inspection could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There were no complaints associated with any other devices from the lot.Information from the field indicated that there was no anatomical interference or any angulation or kink in the delivery system upon deployment and a 9f delivery sheath was used.The cause of the reported incident could not be conclusively determined.There is no indication for a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16811789
Report Number2135147-2023-01827
Device Sequence Number11493032
Product Code MLV
UDI-Device Identifier05415067019295
UDI-Public05415067019295
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-022
Device Catalogue Number9-ASD-022
Device Lot Number8393118
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer04/30/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TREVISIO INTRAVASCULAR DS, 9-ATV09F45/80; AMPLATZER TREVISIO INTRAVASCULAR DS, 9-ATV09F45/80
Patient SexMale